Alert archive / Wisconsin / Wind Chill Advisories in 2014
Wind Chill Advisory 32, NWS La Crosse, WI
NWS La Crosse, WI issued this wind chill advisory at Feb 27, 2014, 3:09 PM CST for 8 counties in Iowa; 13 counties in Wisconsin; 7 counties in Minnesota. It took effect at Feb 28, 2014, 12:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2014, 3:09 PM CST (21:09 UTC)
- In effect from
- Feb 28, 2014, 12:00 AM CST
- Expired
- Feb 28, 2014, 9:00 AM CST
- In force
- 9 hr
- Issued by
- NWS La Crosse, WI
All 28 counties
Allamakee County, IA, Chickasaw County, IA, Clayton County, IA, Fayette County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA, Winneshiek County, IA, Dodge County, MN, Fillmore County, MN, Houston County, MN, Mower County, MN, Olmsted County, MN, Wabasha County, MN, Winona County, MN, Adams County, WI, Buffalo County, WI, Clark County, WI, Crawford County, WI, Grant County, WI, Jackson County, WI, Juneau County, WI, La Crosse County, WI, Monroe County, WI, Richland County, WI, Taylor County, WI, Trempealeau County, WI, Vernon County, WI
The radar
The La Crosse radar (KARX), 27 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 9.2 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1298 m above ground
- 0-6 km bulk shear
- 95 kt
- 0-1 km storm-relative helicity
- -152 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
947 WWUS43 KARX 272109 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 309 PM CST THU FEB 27 2014 ...BITTERLY COLD WIND CHILLS LATE TONIGHT INTO FRIDAY MORNING... .THE COMBINATION OF TEMPERATURES IN THE TEENS TO AROUND 20 BELOW ZERO AND SOUTHERLY WINDS WILL CREATE BITTERLY COLD WIND CHILLS IN THE MINUS 20 TO MINUS 35 RANGE LATE TONIGHT TO FRIDAY MORNING. THEREFORE...A WIND CHILL ADVISORY IS IN EFFECT FROM LATE TONIGHT INTO FRIDAY MORNING. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-280515- /O.NEW.KARX.WC.Y.0032.140228T0600Z-140228T1500Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON... VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 309 PM CST THU FEB 27 2014 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST FRIDAY. * WIND CHILL VALUES OF MINUS 20 TO MINUS 35 CAN BE EXPECTED AFTER MIDNIGHT. * WIND CHILLS THIS LOW CAN CAUSE FROSTBITE ON EXPOSED SKIN WITHIN 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...DRESS APPROPRIATELY. && $$ DTJ
4 follow-up statements
662 WWUS43 KARX 280256 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 856 PM CST THU FEB 27 2014 ...BITTERLY COLD WIND CHILLS INTO FRIDAY MORNING... .WIND CHILLS HAVE ALREADY STARTED TO DROP INTO THE 10 TO 25 BELOW ZERO RANGE DESPITE WINDS BEING ON THE LIGHT SIDE. AS TEMPERATURES CONTINUE TO DROP TOWARD DAYBREAK...WINDS WILL BE ON THE INCREASE AND CAUSE THE WIND CHILLS TO REMAIN IN THE 20 TO 35 DEGREE BELOW ZERO RANGE. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-281100- /O.CON.KARX.WC.Y.0032.140228T0600Z-140228T1500Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON... VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 856 PM CST THU FEB 27 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST FRIDAY... * WIND CHILL VALUES OF 20 TO 35 DEGREES BELOW ZERO WILL OCCUR OVERNIGHT. * WIND CHILLS THIS LOW CAN CAUSE FROSTBITE ON EXPOSED SKIN WITHIN 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...DRESS APPROPRIATELY. && $$ HALBACH
240 WWUS43 KARX 280807 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 207 AM CST FRI FEB 28 2014 ...BITTERLY COLD WIND CHILLS THIS MORNING... .TEMPERATURES EARLY THIS MORNING RANGE FROM THE 20S BELOW ZERO OVER NORTH CENTRAL WISCONSIN TO THE SINGLE DIGITS TO TEENS BELOW ZERO OVER NORTHEAST IOWA. THE COMBINATION OF THESE COLD TEMPERATURES AND SOUTHEAST WINDS OF 5 TO 15 MPH IS PRODUCING BITTERLY COLD WIND CHILLS OF 20 TO 35 BELOW ZERO. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-281500- /O.CON.KARX.WC.Y.0032.000000T0000Z-140228T1500Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON... VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 207 AM CST FRI FEB 28 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WIND CHILL VALUES OF 20 TO 35 DEGREES BELOW ZERO WILL OCCUR THIS MORNING. * WIND CHILLS THIS LOW CAN CAUSE FROSTBITE ON EXPOSED SKIN WITHIN 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...DRESS APPROPRIATELY. && $$ WETENKAMP
976 WWUS43 KARX 281236 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 636 AM CST FRI FEB 28 2014 ...BITTERLY COLD WIND CHILLS THIS MORNING... .TEMPERATURES THIS MORNING RANGE FROM THE SINGLE DIGITS TO TEENS BELOW ZERO...WITH LOW LYING AREAS OVER CENTRAL AND NORTHERN WISCONSIN FALLING TO AROUND 25 BELOW ZERO. THE COMBINATION OF THESE COLD TEMPERATURES AND LIGHT SOUTHEAST WINDS IS PRODUCING WIND CHILLS OF 20 TO 25 BELOW ZERO. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-281500- /O.CON.KARX.WC.Y.0032.000000T0000Z-140228T1500Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON... VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 636 AM CST FRI FEB 28 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WIND CHILL VALUES OF 20 TO 25 DEGREES BELOW ZERO THIS MORNING. * WIND CHILLS THIS LOW CAN CAUSE FROSTBITE ON EXPOSED SKIN WITHIN 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...DRESS APPROPRIATELY. && $$ WETENKAMP
755 WWUS43 KARX 281504 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 904 AM CST FRI FEB 28 2014 ...WIND CHILLS WILL CONTINUE TO IMPROVE THROUGH THE DAY... .WIND CHILL VALUES WILL CONTINUE TO IMPROVE TODAY. BY AFTERNOON...LOOK FOR VALUES TO BE IN THE SINGLE DIGITS ABOVE ZERO AS AIR TEMPERATURES WARM INTO THE TEENS. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-281615- /O.EXP.KARX.WC.Y.0032.000000T0000Z-140228T1500Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON... VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 904 AM CST FRI FEB 28 2014 ...WIND CHILL ADVISORY HAS EXPIRED... WILL CHILLS IN THE SINGLE DIGITS ABOVE ZERO ARE EXPECTED BY THE AFTERNOON AS AIR TEMPERATURES WARM INTO THE TEENS. THE WIND CHILL ADVISORY EXPIRED AT 9 AM. $$ 04
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this wind chill advisory went out at Feb 27, 12:03 PM CST, 3 hours 6 minutes earlier.
Area forecast discussion, Feb 27, 12:03 PM CST, 3 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 1203 PM CST THU FEB 27 2014 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 345 AM CST THU FEB 27 014 THE MAIN FORECAST CONCERNS THIS PACKAGE...WIND CHILLS THIS MORNING...CONTINUED COLD TEMPS THRU THE PERIOD. 06Z DATA ANALYSIS SHOWED THE COLD FRONT WAS ALREADY SOUTHEAST OF THE AREA...MOVING QUICKLY THRU LOWER MI/CENTRAL IL/NORTHERN MO. TIGHTEST PRESSURE RISE GRADIENT...RESPONSIBLE FOR NORTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS OF 35 TO 50 MPH ACROSS MUCH OF THE FCST AREA DURING THE EVENING HOURS...WAS MOVING SOUTH OF THE FCST AREA. WINDS HAD DIMINISHED TO 15 TO 25 MPH WITH MOST GUSTS 25 TO 35 MPH AS ARCTIC HIGH PRESSURE MOVED IN BEHIND FRONT. TEMPS STILL GENERALLY ZERO TO 10 ABOVE AT MIDNIGHT...BUT WIND CHILLS WERE ALREADY IN THE -10 TO -20 RANGE ACROSS MUCH OF THE FCST AREA. 27.00Z MODELS HAVE INITIALIZED WELL AND OFFER VERY SIMILAR SOLUTIONS FOR TODAY/TONIGHT AS THE FLOW ALOFT BECOMES WESTERLY AND ARCTIC HIGH PRESSURE MOVES RATHER QUICKLY ACROSS THE UPPER MIDWEST. CHECK OF OBS VS. MODEL DATA AT 06Z SHOWED MODELS WERE GOOD WITH LOW PRESSURE MOVING QUICKLY INTO EASTERN ONT AND THE ARCTIC HIGH BUILDING SOUTH OUT OF MAN/SASKAT. PER WV IMAGERY...MODELS ALL LOOKED TO HAVE A GOOD HANDLE ON THE SHORTWAVE FEATURES ACROSS NOAM/EASTERN PAC. SHORT-TERM FCST CONFIDENCE IS GOOD AND FAVORED THE TIGHT MODEL/ENSEMBLE CONSENSUS. FOR THE SHORT-TERM...INCREASINGLY WESTERLY MID LEVEL FLOW TODAY/ TONIGHT RATHER QUICKLY MOVES THE CENTER OF THE MAN/SASKAT ARCTIC HIGH TO WI/IL BY 00Z FRI THEN TO OVER THE EASTERN GREAT LAKES BY 12Z FRI. GRADIENT WINDS WILL QUICKLY DECREASE THRU NOON...BECOMING LIGHT/VARIABLE BY LATE THIS AFTERNOON AND FOR THIS EVENING. GIVEN TEMPS BELOW ZERO THIS MORNING...WIND CHILL ADVISORY THRU NOON LOOKS GOOD EVEN AS WINDS BECOME LIGHT. STRONG LOW LEVEL COLD ADVECTION CONTINUES THIS MORNING WITH 925MB TEMPS IN THE -20C TO -24C RANGE THIS AFTERNOON. EVEN WITH PLENTY OF SUNSHINE...TEMPS TODAY WILL STRUGGLE TO REACH ZERO AT SOME LOCATIONS. SFC WINDS ALREADY START TO INCREASE WEST OF THE MS RIVER BY MIDNIGHT AS THE CENTER OF THE HIGH MOVES EAST. EAST END OF THE FCST AREA STAY DECOUPLED THE LONGEST TONIGHT BUT STILL LOOKING AT SOME LIGHT SOUTHEAST GRADIENT WINDS BY 12Z FRI. SKIES TO REMAIN GENERALLY CLEAR THRU MIDNIGHT...WITH HIGH LEVEL MOISTURE/CLOUDS AHEAD OF THE NEXT SYSTEM SPREADING ACROSS THE AREA AFTER MIDNIGHT. THUS LOWS TONIGHT EXPECTED TO BE AROUND MIDNIGHT WEST OF THE MS RIVER...AND AROUND 09Z ALONG/NORTHEAST OF I-94...WITH STEADY/SLOWLY RISING TEMPS AFTER THOSE TIMES AS CLOUDS/BOUNDARY LAYER MIXING INCREASE. TRENDED TEMP GRIDS TONIGHT TO REFLECT THIS. APPEARS ANOTHER WIND CHILL ADVISORY WILL BE NEEDED WEST OF THE MS RIVER FROM ABOUT 03Z TO 16Z FRI THEN ALONG/EAST OF THE MS RIVER FROM ABOUT 06Z TO 16Z FRI. WILL LEAVE THIS TO DAY CREW TO ISSUE ONCE THE PRESENT WIND CHILL ADVISORY HAS EXPIRED. USED A BLEND OF THE GUIDANCE HIGHS FOR TODAY THEN CONTINUED TO LEAN TOWARD COLDER OF GUIDANCE LOWS TONIGHT. .LONG TERM...(FRIDAY THROUGH WEDNESDAY) ISSUED AT 345 AM CST THU FEB 27 2014 THE MAIN FORECAST CONCERNS FOR FRI THRU SAT NIGHT ARE SNOW CHANCES/ AMOUNTS CENTERED ON FRI AFTERNOON AND SAT AFTERNOON/EVENING. 27.00Z MODELS CONTINUE TO COME INTO BETTER AGREEMENT FOR FRI/FRI NIGHT WITH HANDLING OF THE REMNANTS OF THE SYSTEM MOVING INTO CA THIS MORNING TRACK ACROSS THE MID MS VALLEY. TREND IS A BIT MORE SOUTHERLY WITH THE TRACK OF THIS FEATURE. BETTER AGREEMENT SEEN SAT/SAT NIGHT AS CA SYSTEM MOVES ACROSS THE CENTRAL/SOUTHERN ROCKIES LATE SAT/SAT NIGHT...SPREADING MOISTURE EAST/NORTHEAST INTO THE UPPER MIDWEST WELL AHEAD OF IT AND ADDITIONAL TROUGHING/SHORTWAVE ENERGY ALONG THE US/CAN BORDER. STILL SOME DETAIL DIFFERENCES TO BE WORKED OUT ON THE AMOUNT OF MOISTURE TO SPREAD ACROSS THE AREA AHEAD OF THESE SYSTEMS BUT FCST CONFIDENCE IN THIS PERIOD AVERAGE TO GOOD WITH THE IMPROVING MODEL CONSENSUS TOWARD A COMPROMISE OF THE EARLIER RUNS. MDT/STRONG 925-700MB WARM ADVECTION AND 270-290K ISENTROPIC LIFT TO SPREAD ACROSS THE AREA THRU FRI INTO FRI EVENING. MUCH OF THIS LIFT WILL INITIALLY GO INTO SATURATING THE COLUMN...WITH AN INFLUX OF THE CA SYSTEM MOISTURE NOT LOOKING TO ARRIVE UNTIL FRI AFTERNOON. REMOVED -SN CHANCES FROM FRI MORNING...WITH THE MAIN 60-70 PERCENT CHANCES FRI AFTERNOON/EVENING. NAM/ CAN-GEM REMAINS THE MOST ROBUST WITH THE PW VALUES AND QPF FRI INTO FRI EVENING...THUS PRODUCE MORE SNOW THAN THE OTHER MODELS. SREF AVERAGE QPF FOR FRI AFTERNOON/ EVENING REMAINS HIGH AS WELL...BUT THIS SKEWED BY 2 TO 3 /DEPENDING ON RUN/ MEMBERS LOOKING TO BE UNREALISTICALLY HEAVY OUTLIERS. TRENDING TOWARD THE MODEL AND A REASONABLE ENSEMBLE CONSENSUS...MOST SNOW AMOUNTS FRI AFTERNOON/EVENING WOULD BE IN THE 1 TO 2 INCH RANGE... HIGHEST OVER THE CENTRAL/SOUTH PARTS OF THE FCST AREA. BREAK FROM THE SNOW LATER FRI NIGHT/SAT MORNING AS LOW LEVEL COLD ADVECTION AND MID LEVEL DRYING SPREADS ACROSS THE AREA. NEXT INCREASE OF MOISTURE...GENERALLY ABOVE ABOUT 800MB...SPREADS ACROSS MAINLY THE SOUTH HALF OF THE FCST AREA LATER SAT MORNING INTO SAT EVENING. ADVANCING LOW LEVEL COLD DOME/HIGH PRESSURE AND RISING ISENTROPIC SURFACES PROVIDE THE LOWER LEVEL LIFT WHILE PV ADVECTION AHEAD OF SHORTWAVE ENERGY EJECTING OUT OF THE WESTERN TROUGHING PROVIDES THE MID/UPPER LEVEL LIFT/DIVERGENCE. BIGGEST UNCERTAINTY FOR SAT/SAT EVENING IS HOW FAR NORTH THE FORCING/LIFT WILL OVERCOME THE DRIER LOW LEVEL AIR AND PRODUCE SNOWFALL. NAM/ECMWF MORE ROBUST/ FURTHER NORTH WITH MOISTURE/SNOWFALL WITH THIS SYSTEM. SREF SHOWS CONSIDERABLE SPREAD AMONG ITS MEMBER WITH SAT AFTERNOON/EVENING SNOWFALL. CARRIED HIGHEST SNOW CHANCES THESE PERIODS ACROSS THE SOUTH HALF OF THE FCST AREA...WITH SNOW AMOUNTS IN THE 1 TO LOCALLY 3 INCH RANGE...CLOSE TO THE CONSENSUS...FOR NOW. TEMPERATURES TO REMAIN WELL BELOW NORMAL FOR FRI-SAT NIGHT...WITH ANOTHER SHOT/NEXT ARCTIC HIGH BUILDING IN FRI NIGHT/SAT. GIVEN SOME UNCERTAINTIES WITH CLOUDCOVER/SNOWFALL...USED A BLEND OF THE GUIDANCE HIGHS/LOWS FOR FRI THRU SAT NIGHT. FOR SUNDAY THRU WEDNESDAY.../DAYS 4 TO 7/... MEDIUM RANGE MODEL RUNS OF 27.00Z IN DECENT AGREEMENT SUNDAY WITH NEARLY ZONAL FLOW OVER THE NORTH-CENTRAL CONUS. MODEL CONSENSUS BUCKLES THIS FLOW SOME FOR MON-WED...TO RIDGING OVER WESTERN NOAM AND TROUGHING OVER EASTERN NOAM...WITH THE UPPER MIDWEST AGAIN UNDER BROAD NORTHWEST FLOW ALOFT. PLENTY OF MODEL DETAIL DIFFERENCES WITH MORE IDENTIFIABLE/TRACKABLE SHORTWAVE THRU WHAT LOOKS TO BE AN ACTIVE NORTHWEST FLOW BY TUE/WED...BUT THIS NOT UNEXPECTED. RUN-TO- RUN CONSISTENCY...OR NOT...OF LITTLE HELP FOR TUE/WED. FCST CONFIDENCE AVERAGE SUN/MON THEN BELOW AVERAGE TUE/WED. CANADIAN/ARCTIC HIGH PRESSURE REMAINS THE DOMINANT SFC WEATHER FEATURE OVER THE UPPER MIDWEST SUN-WED. WITH LACK OF A RE-ENFORCING SHOT OF ARCTIC AIR...BOUNDARY LAYER AIRMASS DOES LOOK TO SLOWLY MODIFY/WARM THRU THE PERIOD. ONE WOULD THINK SUN-WED WOULD BE A DRY PERIOD. MONDAY DOES TREND TO BE A DRY DAY WITH THE SFC RIDGE AXIS DRIFTING OVER THE REGION. WITH AN ACTIVE NORTHWEST FLOW ALOFT OVER THE NORTH-CENTRAL CONUS TUE/WED AND THE DETAIL UNCERTAINTIES...SOME SMALL -SN CHANCES ON DAYS 6/7...PER THE MODEL/ENSEMBLE CONSENSUS... LOOK TO BE IN ORDER. THE MODEL/ENSEMBLE CONSENSUS FOR SUN-WED HIGHS/ LOWS APPEAR WELL TRENDED FOR NOW. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 1203 PM CST THU FEB 27 2014 MAIN AVIATION FORECAST CONCERNS THROUGH THE PERIOD IS LOWERING CEILINGS AFTER 12Z FRIDAY...AS LOW PRESSURE MOVES INTO THE CENTRAL PLAINS. HIGH PRESSURE CENTERED OVER WESTERN MINNESOTA WILL BUILD INTO NORTHERN ILLINOIS THIS AFTERNOON AND TONIGHT. THIS WILL PROVIDE LIGHT TO CALM WINDS AND VFR CONDITIONS AT BOTH RST AND LSE TAF SITES THROUGH 12Z FRIDAY. INCREASING LOW LEVEL MOISTURE AFTER 12Z WILL CREATE MVFR CONDITIONS AT RST BY 15Z AND LSE BY 17Z FRIDAY. THE LATEST 27.12Z MODELS SUGGEST IFR/LIFR CONDITIONS TO PREVAIL AT BOTH TAF SITES AFTER 18Z AND ACCUMULATING SNOW. THE IFR/LIFR CONDITIONS ARE EXPECTED THROUGH THE EVENING HOURS. && .CLIMATE... ISSUED AT 345 AM CST THU FEB 27 2014 WITH ONLY 2 DAYS LEFT IN FEBRUARY AND BOTH REMAINING UNSEASONABLY COLD...HERE IS HOW FEBRUARY AND THE WINTER OVERALL WOULD STACK UP COMPARED TO RECORDS BASED ON THE CURRENT FORECAST... FOR THE MONTH OF FEBRUARY LA CROSSE... 9.5 AVERAGE TEMPERATURE...4TH COLDEST COLDER FEBRUARY/S... 1873 3.9 1936 4.3 1899 9.4 ROCHESTER... 6.6 AVERAGE TEMPERATURE...4TH COLDEST COLDER FEBRUARY\S... 1936 0.5 1979 5.7 1917 6.0 FOR THE WINTER...DECEMBER THROUGH FEBRUARY LA CROSSE... 11.5 AVERAGE TEMPERATURE...5TH COLDEST COLDER WINTER\S... 1872-1873 8.4 1874-1875 10.5 1977-1978 11.4 1935-1936 11.4 ROCHESTER... 8.7 AVERAGE TEMPERATURE...TIE FOR 4TH COLDEST COLDER WINTER\S... 1978-1979 5.6 1886-1887 5.9 1935-1936 8.1 1977-1978 8.7 && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT TERM...RRS LONG TERM....RRS AVIATION...DTJ CLIMATE......AJ
Hazardous weather outlook, Feb 27, 12:04 PM CST, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 1204 PM CST THU FEB 27 2014 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-281815- MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- 1204 PM CST THU FEB 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT WIND CHILLS OF 20 TO 35 BELOW ZERO ARE EXPECTED TONIGHT. A WIND CHILL ADVISORY WILL LIKELY BE ISSUED FOR TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY 1 TO 3 INCHES OF SNOWFALL IS EXPECTED FRIDAY INTO FRIDAY NIGHT...ALONG WITH ANOTHER 1 TO 3 INCHES FOR SATURDAY INTO SATURDAY NIGHT. EXPECT THE HIGHEST AMOUNTS SOUTH OF INTERSTATE 90. SLIPPERY TRAVEL IS LIKELY. PLAN ON WIND CHILLS RANGING FROM 15 TO 30 BELOW ZERO DURING THE LATE NIGHT AND MORNING HOURS OF FRIDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. DTJ
Nearby
Wind Chill Advisories in Wisconsin, 2014Wind Chill Advisories in Iowa, 2014Wind Chill Advisories in Minnesota, 2014Every wind chill advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.